Texas, 2012

Tornado and Flash Flood in Texas, April 30, 2012

April 30, 2012 · NWS AMA · 60 events in 6 counties and zones

Severe thunderstorms producing large hail, thunderstorm wind gusts, flash flooding and a tornado moved across the southern and eastern Texas Panhandle during the evening hours. The only damage reported was from flash flooding and large hail across the southeastern Texas Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms producing large hail, thunderstorm wind gusts, flash flooding and a tornado moved across the southern and eastern Texas Panhandle during the evening hours. The only damage reported was from flash flooding and large hail across the southeastern Texas Panhandle. No injuries or fatalities were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 30, 2:30 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 30, 2:30 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 30 2012

.DISCUSSION...
VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME.  12Z RAOB FROM AMARILLO
SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED.
DRYLINE POSITIONED TO WEST OF FORECAST AREA.  A COUPLE OF 700 MB
VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY.  FORECAST
CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING...
WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT.  VERY
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS
EVENING.

NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE
SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON
AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY
AXIS.  NO POPS IN LATER PERIODS.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN
SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST
WINDS INCREASE.  DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND
WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT
EXPECTED.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  93  56  89  54 /  30   0   5   0   5
BEAVER OK                  60  91  61  92  54 /  40  10  10   0  10
BOISE CITY OK              50  92  53  91  51 /  20   0   0   0   5
BORGER TX                  60  94  60  91  60 /  40   5   5   0   5
BOYS RANCH TX              55  95  53  92  51 /  30   0   0   0   5
CANYON TX                  57  94  52  90  52 /  30   0   5   0   5
CLARENDON TX               61  93  61  93  60 /  40  10  10   0   5
DALHART TX                 49  93  48  93  47 /  20   0   0   0   5
GUYMON OK                  56  94  52  91  52 /  30   5   5   0   5
HEREFORD TX                57  92  51  90  52 /  30   0   0   0   5
LIPSCOMB TX                62  89  62  91  57 /  50  20  20   0  10
PAMPA TX                   59  90  57  89  57 /  40  10  10   0   5
SHAMROCK TX                63  90  64  94  60 /  40  20  20   0  10
WELLINGTON TX              65  91  65  96  63 /  40  20  20   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/03
Hazardous weather outlook, Apr 30, 2:48 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT MON APR 30 2012

OKZ001>003-TXZ001>020-011100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
348 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE
PANHANDLES UNTIL 11 PM CDT. THE PRIMARY HAZARDS WITH ANY STORMS WILL
BE HAIL UP TO THE SIZE OF GRAPEFRUITS AND DAMAGING WINDS UP TO 70
MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE
WITH ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME
STRONG...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF
OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS
PANHANDLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD
BE READY OR ACTIVATION THIS AFTERNOON AND EVENING ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY.

COCKRELL

In the hours before

Special weather statement, Apr 30, 2:49 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT MON APR 30 2012

TXZ011-016-302115-
DEAF SMITH TX-OLDHAM TX-
349 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF VEGA TO 8 MILES SOUTH OF SIMMS...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF VEGA TO 17 MILES WEST OF HEREFORD...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Apr 30, 2:52 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             6 N HARTLEY             35.97N 102.40W
04/29/2012  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            DELAYED REPORT FROM APRIL 29

&&

EVENT NUMBER AMA1200342

SFJ
Local storm report, Apr 30, 3:41 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             3 SE GRUVER             36.23N 101.37W
04/29/2012  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

0920 PM     TSTM WND DMG     SPEARMAN                36.20N 101.19W
04/29/2012                   HANSFORD           TX   LAW ENFORCEMENT

            SMALL TREE LIMBS DOWN AROUND SPEARMAN

0935 PM     HAIL             5 E SPEARMAN            36.20N 101.10W
04/29/2012  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

1015 PM     HAIL             2 N BORGER              35.69N 101.40W
04/29/2012  E1.00 INCH       HUTCHINSON         TX   PUBLIC

1055 PM     HAIL             6 N HARTLEY             35.97N 102.40W
04/29/2012  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            DELAYED REPORT FROM APRIL 29

1117 PM     HAIL             8 W DUMAS               35.86N 102.11W
04/29/2012  E1.75 INCH       MOORE              TX   LAW ENFORCEMENT

1127 PM     TSTM WND GST     HIGGINS                 36.12N 100.03W
04/29/2012  E60 MPH          LIPSCOMB           TX   TRAINED SPOTTER

1128 PM     HAIL             DUMAS                   35.86N 101.97W
04/29/2012  M1.75 INCH       MOORE              TX   EMERGENCY MNGR

1133 PM     HAIL             DUMAS                   35.86N 101.97W
04/29/2012  E2.75 INCH       MOORE              TX   TRAINED SPOTTER

1200 AM     HAIL             4 N MIAMI               35.75N 100.64W
04/30/2012  E1.00 INCH       ROBERTS            TX   PUBLIC

1215 AM     HAIL             1 S BORGER              35.64N 101.40W
04/30/2012  E0.88 INCH       HUTCHINSON         TX   STORM CHASER

1228 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.00 INCH       HUTCHINSON         TX   PUBLIC

1230 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.25 INCH       HUTCHINSON         TX   PUBLIC

1230 AM     HAIL             1 ESE BORGER            35.65N 101.38W
04/30/2012  M1.75 INCH       HUTCHINSON         TX   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED IN BORGER

1230 AM     HAIL             1 NNE BORGER            35.67N 101.40W
04/30/2012  M1.00 INCH       HUTCHINSON         TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BORGER

1233 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.00 INCH       HUTCHINSON         TX   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL ACCUMULATED TWO INCHES DEEP.

0115 AM     HAIL             1 NNW PAMPA             35.56N 100.97W
04/30/2012  E0.88 INCH       GRAY               TX   PUBLIC

            NICKEL SIZE HAIL REPORTED NEAR PAMPA

0120 AM     TSTM WND DMG     1 NNE PAMPA             35.56N 100.96W
04/30/2012                   GRAY               TX   EMERGENCY MNGR

            WIND DAMAGE TO ROOF...POWER LINE...AND FENCE REPORTED
            IN PAMPA

0125 AM     HAIL             PAMPA                   35.55N 100.96W
04/30/2012  E0.88 INCH       GRAY               TX   TRAINED SPOTTER

0130 AM     HAIL             6 N PAMPA               35.63N 100.96W
04/30/2012  E1.00 INCH       ROBERTS            TX   PUBLIC

0322 AM     HAIL             EVA                     36.80N 101.90W
04/30/2012  M1.00 INCH       TEXAS              OK   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR EVA

&&

EVENT NUMBER AMA1200322 AMA1200323 AMA1200324 AMA1200339 AMA1200342
AMA1200325 AMA1200327 AMA1200326 AMA1200328 AMA1200340 AMA1200330
AMA1200329 AMA1200332 AMA1200334 AMA1200335 AMA1200331 AMA1200336
AMA1200337 AMA1200333 AMA1200341 AMA1200338

EA
Special weather statement, Apr 30, 3:58 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT MON APR 30 2012

TXZ012-017-302230-
POTTER TX-RANDALL TX-
458 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR RANDALL AND POTTER
COUNTIES.

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER RANDALL COUNTY...OR ABOUT 11
MILES NORTHWEST OF CANYON...MOVING EAST AT 15 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK

The radar

The Amarillo radar (KAMA), 11 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

55 hail, 3 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.

Hail, Potter

When
April 30, 4:14 PM CST to 4:15 PM CST
Where
Potter County, Amarillo
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.200, -101.820

Hail, Randall

When
April 30, 4:19 PM CST to 4:21 PM CST
Where
Randall County, 7.02 mi SW of Amarillo
Measured
0.75 in hail
Reported by
Public
Coordinates
35.130, -101.910

Hail, Randall

When
April 30, 4:20 PM CST to 4:21 PM CST
Where
Randall County, 2.76 mi N of Timbercreek Canyon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.090, -101.820

Hail, Randall

When
April 30, 4:21 PM CST to 4:23 PM CST
Where
Randall County, 6.56 mi SW of Amarillo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.140, -101.910

Hail, Randall

When
April 30, 4:24 PM CST to 4:25 PM CST
Where
Randall County, 6.56 mi SW of Amarillo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.140, -101.910

Hail, Potter

When
April 30, 4:25 PM CST to 4:26 PM CST
Where
Potter County, Amarillo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.200, -101.820

Hail, Randall

When
April 30, 4:26 PM CST to 4:27 PM CST
Where
Randall County, 7.02 mi SW of Amarillo
Measured
1.5 in hail
Reported by
Public
Coordinates
35.130, -101.910

Hail, Randall

When
April 30, 4:29 PM CST to 4:31 PM CST
Where
Randall County, 7.61 mi WNW of Timbercreek Canyon
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.100, -101.940

Hail, Randall

When
April 30, 4:33 PM CST to 4:34 PM CST
Where
Randall County, 5.73 mi SW of Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.140, -101.890

Hail, Randall

When
April 30, 4:33 PM CST to 4:34 PM CST
Where
Randall County, 6.36 mi WSW of Amarillo
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.180, -101.930

Hail, Randall

When
April 30, 4:35 PM CST to 4:36 PM CST
Where
Randall County, 6.02 mi WSW of Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.170, -101.920

Hail, Randall

When
April 30, 4:35 PM CST to 4:36 PM CST
Where
Randall County, 7.61 mi WNW of Timbercreek Canyon
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.100, -101.940

Hail, Randall

When
April 30, 4:45 PM CST to 4:46 PM CST
Where
Randall County, 4.84 mi S of Amarillo
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.130, -101.820

Hail, Randall

When
April 30, 4:55 PM CST to 4:56 PM CST
Where
Randall County, 4.48 mi SSW of Amarillo
Measured
1.75 in hail
Reported by
Public
Coordinates
35.140, -101.850

Hail, Gray

When
April 30, 5:20 PM CST to 5:21 PM CST
Where
Gray County, 7.9 mi W of Alanreed
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.220, -100.870

Hail, Armstrong

When
April 30, 5:34 PM CST to 5:35 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
1.5 in hail
Reported by
Public
Coordinates
35.110, -101.360

Hail, Armstrong

When
April 30, 5:35 PM CST to 5:36 PM CST
Where
Armstrong County, 3.95 mi SE of Claude
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.080, -101.320

Hail, Armstrong

When
April 30, 5:36 PM CST to 5:37 PM CST
Where
Armstrong County, 1.83 mi WSW of Claude
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.110, -101.400

Hail, Armstrong

When
April 30, 5:36 PM CST to 5:37 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.110, -101.360

Hail, Armstrong

When
April 30, 5:38 PM CST to 5:39 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.110, -101.360

Hail, Armstrong

When
April 30, 5:38 PM CST to 5:39 PM CST
Where
Armstrong County, Claude
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.120, -101.370

Hail, Armstrong

When
April 30, 5:41 PM CST to 5:42 PM CST
Where
Armstrong County, 0.89 mi SE of Claude
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.110, -101.360

Hail, Donley

When
April 30, 5:46 PM CST to 5:47 PM CST
Where
Donley County, 0.89 mi SE of Howardwick
Measured
1 in hail
Reported by
Public
Coordinates
35.060, -100.910

Hail, Donley

When
April 30, 5:48 PM CST to 5:50 PM CST
Where
Donley County, 3.5 mi S of Jericho
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
35.120, -100.910

Hail, Donley

When
April 30, 5:49 PM CST to 5:50 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.940, -100.890

Hail, Armstrong

When
April 30, 5:54 PM CST to 5:55 PM CST
Where
Armstrong County, 3.95 mi SE of Claude
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.080, -101.320

Hail, Donley

When
April 30, 5:55 PM CST to 5:56 PM CST
Where
Donley County, 4.87 mi S of Clarendon
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
34.860, -100.890

Hail, Donley

When
April 30, 5:55 PM CST to 5:56 PM CST
Where
Donley County, 3.5 mi S of Clarendon
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
34.880, -100.890

Hail, Donley

When
April 30, 5:58 PM CST to 5:59 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.940, -100.890

Hail, Donley

When
April 30, 5:58 PM CST to 5:59 PM CST
Where
Donley County, 0.57 mi E of Clarendon
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
34.930, -100.890

Hail, Donley

When
April 30, 6:00 PM CST to 6:01 PM CST
Where
Donley County, 2.15 mi NNE of Lelia Lake
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
34.930, -100.770

The trained spotter reported that the largest hailstone measured two and a half by three and a half inches. There were numerous reports of damage caused to vehicles and homes due to the hail. No injuries or fatalities were reported.

Hail, Randall

When
April 30, 6:00 PM CST to 6:02 PM CST
Where
Randall County, 7.93 mi NNE of Palo Duro Canyon State Park
Measured
0.88 in hail
Reported by
Public
Coordinates
35.060, -101.630

Hail, Armstrong

When
April 30, 6:05 PM CST to 6:06 PM CST
Where
Armstrong County, 8.93 mi WSW of Claude
Measured
0.88 in hail
Reported by
Public
Coordinates
35.060, -101.510

Hail, Donley

When
April 30, 6:09 PM CST to 6:11 PM CST
Where
Donley County, 3.47 mi ENE of Clarendon
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
34.940, -100.840

Hail, Donley

When
April 30, 6:14 PM CST to 6:15 PM CST
Where
Donley County, 0.57 mi E of Lelia Lake
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
34.900, -100.770

Hail, Armstrong

When
April 30, 6:20 PM CST to 6:21 PM CST
Where
Armstrong County, 5.69 mi E of Claude
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.110, -101.270

Hail, Armstrong

When
April 30, 6:26 PM CST to 6:27 PM CST
Where
Armstrong County, Goodnight
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.030, -101.200

Hail, Donley

When
April 30, 6:30 PM CST to 6:31 PM CST
Where
Donley County, 2.15 mi SSE of Jericho
Measured
1.25 in hail
Reported by
Public
Coordinates
35.140, -100.910

Hail, Donley

When
April 30, 6:30 PM CST to 6:31 PM CST
Where
Donley County, 0.57 mi E of Lelia Lake
Measured
2.5 in hail
Reported by
Public
Coordinates
34.900, -100.770

Hail, Donley

When
April 30, 6:40 PM CST to 6:41 PM CST
Where
Donley County, 2.15 mi NNW of Ashtola
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.030, -101.080

Thunderstorm Wind, Gray

When
April 30, 6:45 PM CST to 6:47 PM CST
Where
Gray County, 1.83 mi ENE of Mc Lean
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -100.570

Hail, Donley

When
April 30, 6:49 PM CST to 6:54 PM CST
Where
Donley County, 3.24 mi NNE of Hedley
Measured
2.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
34.910, -100.640

A trained spotter reported that the baseball size hail fell for five minutes. The hail smashed multiple vehicle windshields and windows, however no injuries or fatalities were reported.

Hail, Donley

When
April 30, 6:55 PM CST to 6:57 PM CST
Where
Donley County, Ashtola
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
35.000, -101.070

Hail, Donley

When
April 30, 6:56 PM CST to 6:57 PM CST
Where
Donley County, 3.47 mi WNW of Clarendon
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
34.940, -100.960

Hail, Donley

When
April 30, 6:57 PM CST to 6:58 PM CST
Where
Donley County, 1.38 mi N of Clarendon
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
34.950, -100.900

Hail, Donley

When
April 30, 6:57 PM CST to 6:58 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.940, -100.890

Hail, Donley

When
April 30, 7:06 PM CST to 7:07 PM CST
Where
Donley County, 0.89 mi NE of Clarendon
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
34.940, -100.890

Hail, Donley

When
April 30, 7:12 PM CST to 7:14 PM CST
Where
Donley County, 2.15 mi SSE of Howardwick
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.040, -100.910

Hail, Donley

When
April 30, 7:20 PM CST to 7:22 PM CST
Where
Donley County, 5.74 mi NE of Clarendon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.990, -100.830

Tornado, Collingsworth

When
April 30, 7:30 PM CST to 7:33 PM CST
Where
Collingsworth County, 7.25 mi S of Wellington to 7.2 mi S of Wellington
Rating
EF0
Path length
1.26 mi
Path width
150 yd
Reported by
Storm Chaser
Coordinates
34.745, -100.220

A tornado touched down just west of U.S. Highway 83 at 1930CST or approximately seven and one quarter mile south of Wellington, Texas in extreme southern Collingsworth county. The tornado was on the ground for one and one quarter miles and had a maximum path width of one hundred and fifty yards. The tornado dissipated at 1933CST and there were no reports of damage or injuries. The tornado was rated an EF0 with maximum wind speeds around sixty-five knots.

Hail, Donley

When
April 30, 7:30 PM CST to 7:31 PM CST
Where
Donley County, 3.5 mi S of Jericho
Measured
1.25 in hail
Reported by
Public
Coordinates
35.120, -100.910

Thunderstorm Wind, Collingsworth

When
April 30, 7:32 PM CST to 7:33 PM CST
Where
Collingsworth County, Wellington
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.850, -100.220

Local law enforcement officials reported that the thunderstorm wind gusts were estimated to be between fifty-two knots and fifty-six knots. There were no reports of damage or injuries.

Hail, Collingsworth

When
April 30, 7:34 PM CST to 7:35 PM CST
Where
Collingsworth County, 0.57 mi E of Wellington
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.850, -100.210

Hail, Collingsworth

When
April 30, 7:49 PM CST to 7:50 PM CST
Where
Collingsworth County, 0.57 mi E of Wellington
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.850, -100.210

Hail, Collingsworth

When
April 30, 7:50 PM CST to 7:51 PM CST
Where
Collingsworth County, 0.57 mi E of Wellington
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.850, -100.210

Hail, Collingsworth

When
April 30, 7:50 PM CST to 7:51 PM CST
Where
Collingsworth County, Wellington
Measured
1.75 in hail
Reported by
County Official
Coordinates
34.850, -100.220

Thunderstorm Wind, Collingsworth

When
April 30, 7:50 PM CST to 7:51 PM CST
Where
Collingsworth County, Wellington
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.850, -100.220

Local law enforcement officials estimated the thunderstorm wind gusts in the town of Wellington, Texas. There were no reports of damage or injuries.

Hail, Donley

When
April 30, 8:00 PM CST to 8:01 PM CST
Where
Donley County, 0.57 mi E of Lelia Lake
Measured
1.75 in hail
Reported by
Public
Coordinates
34.900, -100.770

Flash Flood, Collingsworth

When
April 30, 8:11 PM CST to 11:00 PM CST
Where
Collingsworth County, 0.57 mi E of Wellington to 5.57 mi SW of Dodson
Cause
Heavy Rain
Property damage
$50,000
Reported by
Storm Chaser
Coordinates
34.850, -100.210

A storm chaser reported that streets in the town of Wellington, Texas were flooded under eight inches of water. Local law enforcement officials reported that numerous homes, roads, and buildings were flooded in Wellington and that U.S. Highway 62 between the towns of Dodson, Texas and Hollis, Oklahoma was flooded. There were no reports of injuries or fatalities.

Hail, Collingsworth

When
April 30, 9:00 PM CST to 9:01 PM CST
Where
Collingsworth County, 1.38 mi S of Dodson
Measured
1 in hail
Reported by
Public
Coordinates
34.750, -100.020

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyThe tornado archive for Texas, 2012Warnings in Texas, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378818, 378804, 378802, 378801, 378803, 378819, 378805, 378806, 378809, 378820, 378807, 378808, 378810, 378811, 378812, 378813, 378817, 378814, 378815, 378816, 378821, 378822, 378823, 378825, 378824, 378826, 378827, 378828, 378829, 378834, 378847, 378848, 378849, 378830, 378831, 378832, 378833, 378850, 378852, 378835, and more.